The paper studies the solution stability of a parametric control problem governed by semilinear elliptic equations with a mixed state-control constraint, where the objective function is nonconvex and the admissible set is unbounded. We show that under certain conditions, the solution set is upper semicontinuous and continuous with respect to parameters.
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Tax calculation will be finalised during checkout.
Aubin, J.-P., Frankowska, H.: Set-Valued Analysis. Birkhäuser (1990)
Alt, W., Griesse, R., Metla, N., Rösch, A.: Lipschitz stability for elliptic optimal control problems with mixed control-state contraints. Optimization 59, 833–849 (2010)
Casas, E.: Boundary control of semilinear elliptic equations with pointwise state constraints. SIAM J. Control. Optim. 4, 993–1006 (1993)
Dacorogna, B.: Direct Methods in Calculus of Variations. Springer, Berlin (1989)
Dontchev, A.: Optimal Control Systems: Pertubation, Approximation and Sensitivity Analysis. Springer, New York (1983)
Griesse, R.: Lipschitz stability of solutions to some state-constrained elliptic optimal control problems. J. Anal. Appl. 25, 435–455 (2006)
Kien, B.T., Nhu, V.H., Rösch, A.: Lower semi continuous of the solution map to a parametric elliptic optimal control problem with mixed pointwise constraints. Optimization 64, 1219–1238 (2015)
Kien, B.T., Toan, N.T., Wong, M.M., Yao, J.-C.: Lower semicontinuity of the solution set to a parametric optimal control problem. SIAM J. Control. Optim. 50, 2889–2906 (2012)
Kien, B.T.: On the lower semicontinuity of optimal solution sets. Optimization 54, 123–130 (2005)
Kien, B.T., Yao, J.-C.: Semicontinuity of the solution map to a parametric optimal control problem. Appl. Anal. Optim. 2, 93–116 (2018)
Kien, B.T., Qin, X., Wen, C.-F., Yao, J.-C.: Second-order optimality conditions for multiobjective optimal control problems with mixed pointwise constraints and free right end point. SIAM J. Control. Optim. 58, 2658–2677 (2020)
Kien, B.T., Qin, X., Wen, C.F.: \(L^\infty \)-stability for a class of parametric optimal control problems with mixed pointwise constraints. J. Appl. Numer. Optim. 2, 297–320 (2020)
Kien, B.T., Tuan, N.Q., Wen, C.-F., Yao, J.-C.: \(L^\infty \)-stability for a parametric optimal control problem governed by semilinear elliptic equations. Appl. Math. Optim. 84, 849–876 (2021). https://doi.org/10.1007/s00245-020-09664-5
Malanowski, K.: Sufficient optimality conditions in stability analysis for state-constrained optimal control. Appl. Math. Optim. 55, 255–271 (2007)
Malanowski, K.: Stability and sensitivity analysis for linear-quadratic optimal control subject to state constraints. Optimization 56, 463–478 (2007)
Malanowski, K.: Sensitivity analysis for optimal control problems subject to higher order state constraints. Ann. Oper. Res. 101, 43–73 (2001)
Malanowski, K.: Stability analysis for nonlinear optimal control problems subject to state constraints. SIAM J. Optim. 18, 926–945 (2007)
Malanowski, K.: Second-order conditions in stability analysis for state constrained optimal control. J. Glop. Optim. 40, 161–168 (2008)
Malanowski, K., Tröltzsch, F.: Lipschitz stability of solutions to parametric optimal control for elliptic equations. Control. Cybern. 29, 237–256 (2000)
Nhu, V.H., Anh, N.H., Kien, B.T.: Hölder continuity of the solution map to an elliptic optimal control problem with mixed control-state constraints. Taiwanese J. Math. 17, 1245–1266 (2013)
Son, N.H., Kien, B.T., Rösch, A.: Second-order optimality conditions for boundary control problems with mixed pointwise constraints. SIAM J. Optim. 26, 1912–1943 (2016)
Son, N.H.: On the semicontinuity of the solution map to a parametric boundary control problem. Optimization 66, 311–329 (2017)
Son, N.H., Giang, N.B.: Upper semicontinuity of the solution map to a parametric elliptic optimal control problem. Set-Valued Var. Anal. 29, 257–282 (2021). https://doi.org/10.1007/s11228-020-00546-0
Tröltzsch, F.: Optimal Control of Partial Differential Equations, Theory. Method and Applications. Americal Mathematical Society, Providence, Rhode Island (2010)
The authors wish to express their sincere thanks to the anonymous referees for their helpful suggestions and useful comments which improved the original manuscript greatly. The research of the first author is funded by Vietnam Institute for Advanced Study in Mathematics (VIASM). This research of the second author (Tuan Anh Dao) is funded (or partially funded) by the Simons Foundation Grant Targeted for Institute of Mathematics, Vietnam Academy of Science and Technology.
Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.
About this article
Cite this article
Son, N.H., Dao, T.A. Upper semicontinuity of the solution map to a parametric boundary optimal control problem with unbounded constraint sets. Optim Lett (2021). https://doi.org/10.1007/s11590-021-01804-2
- Parametric optimal control
- Solution stability
- Upper semicontinuity
- Boundary control
- Mixed pointwise constraint